DOI 10.1016/j.jiac.2024.06.022
Extensive folliculitis and abscesses with a sporotrichoid distribution in a parenteral drug user.
Аннотация
We present the case of a 53-year-old Caucasian man with a history of intravenous drug use who presented with fever and multiple pustules predominantly affecting hairy areas of the body, with no clinical improvement despite previous antibiotic treatment. Culture of the pustules confirmed Candida albicans infection and histological examination of skin biopsies revealed suppurative granulomas compatible with candidomycetic folliculitis. The patient was successfully treated with systemic antifungals and discharged with resolution of symptoms. Candidomycetic folliculitis is a condition typically associated with brown heroin consumption due to the use of acidic solvent that promotes Candida growth. Clinical manifestations include fever followed by skin lesions, with possible systemic involvement if untreated. Extensive folliculitis with associated fever in an IVDU should raise suspicion of this pathology since early diagnosis and appropriate treatment are crucial to prevent complications.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.